Mmm! Antihistamines!drugs

benadryl2.jpg
It can be really hard for a drug user to get tranquillizers, benzos and sleeping pills from his doctor. Once the quack knows you are a recreational user, he will often refuse to prescribe anything that has a pleasurable side-effect.
But don’t panic! There is a drug that has sedative effects yet is available over-the-counter from any pharmacist’s. This wondrous substance is the antihistamine!
Not all antihistamines are sedative. Some sufferers of hay fever moaned about their medication causing them to fall asleep while driving and other such trivial complaints, so the pharmaceutical manufacturers created a “non-drowsy” variety. God knows what use there is for a “non-drowsy” anything (except amphetamines I guess), and they have caused problems for people experimenting with these legal highs. For instance, there is an anti-allergy drug called Benadryl which, in the USA, contains the drowsiness-inducing antihistamine diphenhydramine – but in the UK, the manufacturer has used the non-sedating acrivastine. So, if you’re going to use internet resources (like the Usenet newsgroup alt.drugs.hard) to find out which products are worthwhile, it’s important to check the ingredients used in your county’s version of the medicine.
Anyway, diphenhydramine is a sedative that some people find enjoyable. For instance, I have heard of someone who swears by injecting the US version of Benadryl! Now, I wouldn’t advise anyone to do this – for one thing, these medicines will rarely be pure diphenhydramine, and the other ingredients may have grave effects when injected. But anyway, back to having fun with the stuff… I’ve already mentioned that Benadryl in UK isn’t sedative. But there is an OTC sleeping pill called Nytol, which contains the elusive diphenhydramine. If you want to try this, get the “one-a-night” variety of Nytol as it contains a higher dosage.
I said that some people find diphenhydramine enjoyable – there are others who hate the stuff! Consider, for instance, what Wikipedia has to say on the subject of its recreational use:
“Those who use diphenhydramine recreationally take a higher dose than recommended dose (usually between 225mg and 450mg) for its deliriant effects. Diphenhydramine also is a component of the recreational form of heroin known as “cheese” or “chiva”. The mental effects are described by many as “dreaming while awake” involving visual and auditory hallucinations which, unlike those experienced with most psychedelic drugs, often cannot be readily distinguished from reality. Diphenhydramine generally has a low abuse profile due to the frequently unpleasant nature of the hallucinations. People who consume a high recreational dose can possibly find themselves in a hallucination which places them in a familiar situation with people and friends and rooms they know, while in reality being in a totally different setting. Inexperienced users of hallucinogens are liable to panic.”
— http://en.wikipedia.org/wiki/Diphenhydramine#Recreational_use
Helen Leszke, in her blog “Open Door”, also describes unpleasant side-effects from prolonged use of the stuff:
“Figuring that taking an antihistamine that caused drowsiness couldn’t hurt when I was having trouble sleeping, I began taking the minimum dosage about twice a day (one caplet twice a day). One of the times I took it was, of course, right at bedtime. After about three or four days of taking tiny amounts of Benadryl (Diphenhydramine), I started to notice some strange occurrences with my sleep pattern, moods and one or two dubious physical symptoms.
“Firstly, as opposed to just waking through the night several times as had been the original problem, I had now begun to be physically and mentally UNABLE to sleep. It took me an hour or more on average to get to sleep – and when I woke through the night at about midnight or 2am I-WAS-WIRED. AND-I-MEAN-WIRED. I would wake, look at the clock, feel like I wanted to jump out of bed despite being dog-tired and be totally unable to just turn over and get back to sleep. I tossed and turned, STILL had trouble breathing, slept for a couple of hours on the sofa one night (in with the A/C unit), had to get up to do SOMETHING – ANYTHING.
“Secondly, every time I would sleep for a couple of hours and wake up – I would also wake up with an absolutely PARCHED mouth. I mean like I had been drinking……HEAVILY. I was continually reaching for glasses of water beside the bed to moisten my otherwise arid pallette.
“Thirdly, I had a nagging headache that just wouldn’t shift no matter what I tried. It was just bad enough to be constantly on my mind but not bad enough to be continually popping aspirin for.
After about a week and a half of not sleeping, I started to wonder what was REALLY going on with me. I was getting worse and worse – instead of naturally gradually shifting out of a temporary insomnia and back into a regular sleep pattern as had happened to me many times in the past. My allergies and nasal breathing problems had not shown any improvement, either. I began to cut out iced tea in the afternoons and evenings – wondering if my caffeine consumption was the root of the issue – but it wasn’t. I don’t drink that much of it anyhow.
— http://stormskies.com/OpenDoor/?m=200608
So, this Benadryl/Nytol affair really does seem to be a horses for courses type thing. My personal experience has been fairly positive: taking twice to three times the recommended dosage would result in a pretty pleasurable sedated feeling. Nothing to write home about, but okay when nothing better was available. But it really dried me out – I’d be thirsty as all hell, my mouth would be dry, and I’d have spent a quite a bit of time pissing. Not bad… but not great.
nytol_one_a_night_16x.jpg
DISCLAIMER: If you have a crappy high or some freaky hallucinogenic shit happens, don’t try blaming me. I’ve pointed out all the pluses and minuses I could think of. And anyway, you’ve got a mind of your own… I assume. So whining that “IHateHate told me to do it” ain’t gonna get you nowhere!
Make_a_donation
Locations of visitors to this page

Buy Me A Coffee